|Fatigue:Medications and the Workplace
Jun 5, 2001
Hello- I am taking a combo of Viracept/D4T/DDI. To improve my quality of life we began testosterone. I have tried various forms of testosterone: (Androgel/injections) and fatigue is better but has not resolved. I was reading in the workplace forum (May 4,2001) that fatigue has really not been addressed with regard to medications. I asked for accomodation regarding time schedules for naps/exercise if appropriate to deal with this-I am fortunate that I work for a healthcare company. Are providers collecting data to educate employers? I find it very difficult to work 8 hours non-stop. When given a choice I try to break up my day. Is this common or am I just susceptible to the fatigue? Thank you for your expert opinion.
Response from Dr. Frascino
Excellent question! Fatigue is the most common complaint of all of us who are HIV-positive. Are providers collecting data to educate employers? Well, lots of data already exists; the real question is "Are employers educatable?" Many just don't seem to care or understand how incapacitating HIV-related fatigue can be. At best, they might point you in the direction of the nearest "Starbucks" and suggest you try the double espresso. Luckily, HIV specialists are getting keyed into our problems. Physicians can place work restrictions on patients, decreasing the number of hours or work or making other accommodations. If that isn't possible, they can recommend either temporary or permanent disability. Fatigue in the setting of HIV disease is often multifactor. Some of the causes are amenable to treatment, such as anemia or depression; however fatigue related to HIV itself or our medications may be unavoidable. Consequently, we focus on lifestyle changes such as diet, exercise, adequate rest, decreasing stress, and adjusting our work situations as needed. I applaud your healthcare company for recognizing your fatigue problem and responding appropriately. I wish other companies were as enlightened and compassionate.
Stay well. Stay rested.
sick and tired of being tired
- Dry Mouth After Swallowing Precum What Are The Chances Of HIV
- Groin Pain After Barebacking Worried I Have HIV
- Itchy Rash After Swallowing Precum Does It Mean I Have HIV
- Sore On Penis After Condom Broke Worried I Have HIV
- Sore On Tongue After Performing Oral Sex Worried I Have HIV
- Sore Throat After Licking Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.